How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Ravoof Your Own Question

Dr. Ravoof
Dr. Ravoof, Doctor
Category: Mental Health
Satisfied Customers: 3247
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Mental Health Question Here...
Dr. Ravoof is online now
A new question is answered every 9 seconds

I have been seen by my GP and had a normal physical no

Customer Question

I have been seen by my GP and had a normal physical no reason for concern. I also spoke with a couple neurologists on this site that assured me it was probably anxiety related. I am not on any medication for anxiety other than xannax as needed which is
maybe once per week at the most. I do drink alcohol a few times per week and could use some reduction in this. I have been getting what I think are brain zaps since mid July. Some days they are a lot some days they are gone completely but I do notice them
most at rest either laying down watching tv or during sleep upon waking or falling asleep. I have a history of turning symptoms into much larger things until all tests prove otherwise. I want to break the pattern but they are not getting better and I am finding
my mind consumed with it. Is this common? How do I make them go away?
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Ravoof replied 1 year ago.

Dear customer,

Thanks for your question.

To make them go away you need to get your anxiety treated. For treating anxiety you need to tell your doctor about these symptoms that you are having. Occasional xanax may be beneficial for some patients, but since you are having anxiety despite the medication your doctor may suggest a medication which is not addictive but needs to be taken daily such as a Selective serotonin re-uptake inhibitors or serotonin-specific reuptake inhibitors (SSRIs). Taking these medication will lessen your anxiety and all its peripheral manifestations will also decrease.

http://www.mayoclinic.org/diseases-conditions/anxiety/basics/treatment/con-20026282

Take care.

Related Mental Health Questions